MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER
Model Number 476309-17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing, the shaft of the force feedback mega suturecut needle driver broke at the head of the instrument.There was no report of patient involvement.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument broke while being cleaned in the sterile processing department.
 
Additional Manufacturer Narrative
An rma was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force feedback mega suturecut needle driver was analyzed and the main tube holder was found to be broken.The broken regions measure approximately 2.44 mm x 1.57 mm and 1.13 mm x 1.31 mm in size.The fragments were not returned along with the instrument.Further investigation confirmed additional observations.Upon visual inspection, the main tube was found to be dislodged from its normal position.It appeared that the instrument has a bent inner tube.The suspected bending damage is located at the proximal end of the inner tube.Upon further visual inspection, the inner tube was determined to have no bent damage.The inner tube was able to be straightened and placed into its normal position indicating there is no bend in the inner tube.A fragment was returned with the instrument.It was additionally observed that the chassis was broken; the t-tab located on the bottom part of the chassis was broken.The fragment returned with the instrument was the broken t-tab piece of the chassis.As a result of the broken chassis t-tab and main tube holder, the main tube assembly was found to be dislodged from its normal position.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22058269
Report Number2955842-2025-21098
Device Sequence Number8478140
Product Code NAY
UDI-Device Identifier00886874125601
UDI-Public(01)00886874125601(11)250203(10)U10250203
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476309-17
Device Catalogue Number476309
Device Lot NumberU10250203 0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown